Jump to content

Photo

Help! Is This Acne Hormonal?

hormonal spironolactone cystic dhea spiro

2 replies to this topic

#1 justsomeone212

justsomeone212

    New Member

  • Members
  • Posts & Likes
    Posts: 11
    Likes: 1
About Me
  • Joined: 20-November 12

Posted 21 November 2012 - 08:17 PM

Attached File  GEDC0506.JPG   78.6K   43 downloads

Attached File  GEDC0505.JPG   77.95K   37 downloads`

So I had blood testing done in September (following a massive, I'm assuming stress induced breakout that happened in August), which revealed slightly elevated DHEA levels. This, coupled with the fact that my breakouts usually only seemed to happen the week before my period (that is- prior to the August outbreak), led me to believe that my acne is hormonal. Also- the acne is under the surface, 'cystic' acne.

I was prescribed 75mg of Spironolactone in September- so I've been on this dosage for about two months, and was also prescribed 200mg of Doxycycline, which I just started today. I'm hoping to take the Doxy until I'm clear, then ween off it and remain on the Spironolactone.

I'm somewhat worried that there's a possibility is not hormonal because of its placement. I've always heard hormonal acne is located on the chin/jaw line, and while I will occasionally break out there, I break out primarily on the sides of my cheeks.

Based on these pictures, and the knowledge that my DHEA levels were slightly elevated, does my acne appear to be hormonal??

Thank you in advance!

Attached Files



#2 Jacinthaa

Jacinthaa

    Member

  • Members
  • Posts & Likes
    Posts: 101
    Gallery Images: 1
    Likes: 10
About Me
  • Joined: 11-January 12

Achievements

     

Posted 23 November 2012 - 01:38 AM

I definitely think that Hormonal acne can happen EVERYWHERE.
When I started Yasmin, my cheeks got a little bumpy (which is due to hormonal changes, because my cheeks were always clear) At the same time my forehead got clear, and I never got pimples on my jawline (only on my chin).

So don't worry about the place you get acne in, it cán be hormonal changes or something else. Just try out the spiro and change if it doesn't give you the results you want.

And btw, your acne is defenitely mild, it doesn't look bad!

#3 hearts

hearts

    ♡ ♡ ♡

  • Veteran Members
  • Posts & Likes
    Posts: 250
    Likes: 69
About Me
  • Gender:Female
  • Joined: 27-December 10

Posted 23 November 2012 - 11:20 AM

-

Edited by hearts, 08 December 2012 - 12:21 AM.





0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users